Electron.n. J. Diff. Eqns., Vol. 1999(1999), No. 19, pp. 1-12.
Log-concavity in some parabolic problems
Antonio Greco & Bernd Kawohl
Abstract:
We improve a concavity maximum principle for parabolic equations of the
second order, which was initially established by Korevaar, and then we use
this result to investigate some boundary value problems. In particular, we
find structural conditions on the equation, and suitable conditions on the
domain of the problem and on the boundary data, that suffice to yield
spatial log-concavity of the (positive) solution. Examples and
applications are provided, and some unsolved problems are pointed out. We
also survey some classical as well as recent contributions to the subject.
Submitted March 23, 1999. Published May 28, 1999.
Math Subject Classification: 35B50, 35K55, 35K65, 35B05.
Key Words: Concavity maximum principle, Log-concavity, Parabolic equation.
Show me the
PDF file (146K),
TEX file, and other files for this article.
Antonio Greco
Dipartimento di Matematica, Universita di Cagliari
via Ospedale 72
I 09124 Cagliari, Italy
E-mail: greco@vaxca1.unica.it ,
http://riemann.unica.it/~antoniog
Bernd Kawohl
Mathematisches Institut, Universitat zu Koln
D 50923 Koln, Germany
E-mail: kawohl@mi.uni-koeln.de ,
http://www.mi.uni-koeln.de/mi/Forschung/Kawohl
Return to the EJDE web page